New Jersey, 2016Damaging Winds in New Jersey, July 14, 2016
July 14, 2016 · NWS OKX · 8 events in 2 counties and zones
An approaching trough of low pressure triggered a line of strong to severe storms that moved across Northeast New Jersey.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching trough of low pressure triggered a line of strong to severe storms that moved across Northeast New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 14, 1:17 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 14, 1:17 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service New York NY
217 PM EDT THU JUL 14 2016
.SYNOPSIS...
A low pressure trough remains along the mid Atlantic and northeast
coast today into early Friday morning. A cold front approaches
Friday, and moves across Friday night. High pressure builds in
from the west thereafter but will weaken this weekend. The front
south of Long Island becomes nearly stationary this weekend with
a low along it moving near the region Saturday night into Sunday.
The system as a whole moves farther offshore Sunday night into
Monday next week. Another frontal system approaches Monday night,
moving into the region Tuesday and offshore Tuesday Night.
Another high builds in behind it for the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Severe watch is out and will be extended southward shortly.
A weak warm front east of the New Jersey coast moves east this
morning with showers and thunderstorms ahead of the boundary as a
weak shortwave also interacts with the boundary.
As the shortwave moves east this morning showers and
thunderstorms will end briefly. The area will then be in a warm
and increasingly humid airmass with dew points rising into the
lower and mid 70s. The area, especially across portions of
northeastern New Jersey, into the lower Hudson Valley, and western
Connecticut, will become increasing unstable with CAPE of 1000 to
2000 J/KG late this afternoon into this evening. Meanwhile a
broad upper trough will remain across the Great Lakes region with
embedded shortwaves rotating through. The strongest wave is
expected to move north of the area, through upstate New York and
into New England. Also the lower Husdon comes into the right
entrance region of an upper jet. With this next shortwave showers
and thunderstorms will build this afternoon into this evening,
with some storms inland possibly producing strong gusty winds
along with heavy rainfall. With the storm motion increasing to
around 20 MPH do not expect any widespread flash flooding with the
heavy rainfall.
After 06Z Friday the shortwave passes to the east and somewhat
drier air flows in with the area stabilizing. Thunderstorms taper
and end by 12Z Friday.
With high humidity this afternoon and into the evening, along with
temperatures into the lower and mid 90s today, heat indices will
be 100 to 102 across northeastern New Jersey and the heat advisory
remains in effect. Across NYC heat indices will be in the mid and
possibly upper 90s, especially across the Bronx, as temperatures
peak around 90.
&&
.SHORT TERM /FRIDAY/...
Broad cyclonic flow continues Friday as the upper trough shifts
into the eastern Great Lakes. An embedded shortwave moves through
late Friday well north with a chance of showers and thunderstorms
across northern portions of Orange and Putnam counties of New York
and into southwestern Connecticut.
Air temperatures will be higher Friday, into the lower and mid
90s, however somewhat drier air moves in and dew points likely
mix out during peak heating, so heat indices are expected to fall
short of advisory levels.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A small amplitude longwave trough approaches Friday Night into
Saturday with an associated southwest to northeast upper level jet
streak moving in as well. The jet streaks right rear quadrant will
be across the region late Saturday into Sunday. Then a zonal flow
resumes in the mid to upper levels before another trough moves in
Monday night into Tuesday. The trough then moves offshore Tuesday
night. A stronger ridge aloft then builds in through midweek.
At the surface, a cold front moves across Friday night but weakens
as it does so and also devoid of much moisture. Dry weather is
forecast and the airmass will not change that much. It will be a
pretty typical summer time airmass with sea breezes likely
developing during the day. A weak pressure gradient will be in place
as the front will move south of Long Island where it will nearly
stall. A low pressure wave along this move across Saturday night
into Sunday. The front and wave both move offshore Sunday night into
Monday next week with a brief revisit of high pressure. The next
frontal system approaches Monday night and moves across Tuesday. The
system exits offshore Tuesday night. High pressure builds in from
the west for mid next week.
In terms of weather, highs will be well into the 80s with some lower
90s this weekend and Monday of next week. Highs are forecast to be
more in the low to mid 80s Tuesday and Wednesday next week.
Dewpoints stay consistently well into the 60s this weekend into next
week making for many locations to see heat indices near 90 degrees
with daytime highs for most days.
Two rain events are in the forecast. A lower chance one is on
Saturday Night into Sunday with the shortwave along the front moving
across. Some showers and thunderstorms will be possible. The next
event has relatively higher chances of rainfall and that one will be
late Monday through Tuesday again with showers and thunderstorms
returning to the forecast. Chances of showers and
thunderstorms diminish Tuesday Night.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Ceilings will lift to VFR early this afternoon, however showers
and thunderstorms will move through the area after 20Z this
afternoon which could result in a return to MVFR or lower
ceilings.
Southwest winds 10 to 15 KT are expected this afternoon with
subtle differences based on local effects. In addition,
variability can be expected in and near thunderstorms. Gusty winds
in the vicinty of thunderstorms may exceed actual gust values
forecasted in TAFs. Winds then shift to the west tonight and
Friday.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KLGA TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KEWR TAF Comments:Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KTEB TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KHPN TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 20Z.
KISP TAF Comments: Amendments possible for wind/ceiling changes
and for showers/thunderstorms after 21Z.
.OUTLOOK FOR 18Z Friday through Tuesday...
.Friday...VFR conditions with southwest winds.
.Saturday and Sunday...VFR conditions with southwest winds. The
sea breeze however will back winds closer to the south at the
coasts, especially on Sunday.
.Monday and Tuesday...MVFR possible in showers and thunderstorms.
&&
.MARINE...
A increasing southerly flow may allow seas across the outer
forecast waters east of Moriches Inlet to build to near 5 feet
late this afternoon and into this evening. Otherwise, winds and
seas are expected to remain below advisory levels today into
Friday. There is a chance of scattered thunderstorms today and
tonight.
The pressure gradient remains quite weak during the long term period
Friday night through the weekend into next week. Therefore
conditions on the waters are forecast to remain below SCA.
&&
.HYDROLOGY...
Scattered to numerous showers and thunderstorms through tonight
have the potential to produce 1/4 to 3/4 of an inch of rainfall,
with locally higher amounts of 1-2 inches.
No widespread significant rainfall expected during the long term
period.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...JM/MET
NEAR TERM...JMC/MET
SHORT TERM...MET
LONG TERM...JM
AVIATION...IRD
MARINE...JM/MET
HYDROLOGY...JM/METHazardous weather outlook, Jul 14, 2:07 PM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT THU JUL 14 2016
NJZ002-NYZ067>071-151915-
WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-
307 PM EDT THU JUL 14 2016
...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ004-006-103>108-151915-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
307 PM EDT THU JUL 14 2016
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072>075-176-178-151915-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
307 PM EDT THU JUL 14 2016
...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-009-010-NYZ078-080-177-179-151915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
307 PM EDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ANY THUNDERSTORMS THAT IMPACT THE AREA THROUGH THIS EVENING COULD
PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-345-353-355-151915-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
307 PM EDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ANY THUNDERSTORMS THAT IMPACT THE AREA THROUGH THIS EVENING COULD
PRODUCE WINDS IN EXCESS OF 35 KT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-151915-
NEW YORK HARBOR-
307 PM EDT THU JUL 14 2016
...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-350-CTZ007-008-011-012-NYZ079-081-151915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
307 PM EDT THU JUL 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
JMC
In the hours before
Special weather statement, Jul 14, 2:20 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
320 PM EDT THU JUL 14 2016
NJZ002-004-006-103>108-NYZ067>075-176-178-142030-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
320 PM EDT THU JUL 14 2016
AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
CHESTER...OR 12 MILES WEST OF MORRISTOWN...MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
JP
Thunderstorm Wind, Essex
- When
- July 14, 2:44 PM EST
- Where
- Essex County, 1.11 mi NNE of Livingston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.794, -74.310
A tree fell down on a house along Mohawk Drive about 1 mile northeast of Livingston.
Thunderstorm Wind, Union
- When
- July 14, 2:45 PM EST
- Where
- Union County, 1.07 mi W of Garwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.651, -74.340
A tree was reported to be blocking North Avenue between Westfield and Garwood.
Thunderstorm Wind, Union
- When
- July 14, 2:45 PM EST
- Where
- Union County, 0.81 mi SE of Cranford
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.660, -74.311
A tree fell onto a power line and into a house on Berkeley Place, with some structural damage to the house between Garwood and Kenilworth.
Thunderstorm Wind, Essex
- When
- July 14, 2:47 PM EST
- Where
- Essex County, 0.67 mi WSW of Bloomfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 40.795, -74.231
A large tree snapped and landed on a car on Maple Street just east of West Orange.
Thunderstorm Wind, Union
- When
- July 14, 2:48 PM EST
- Where
- Union County, 1.76 mi SSW of Fanwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.608, -74.397
A tree was down at the intersection of Woodland Avenue and Randolph Road between Plainfield and South Plainfield.
Thunderstorm Wind, Essex
- When
- July 14, 2:51 PM EST
- Where
- Essex County, Bloomfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 40.800, -74.220
A large tree snapped and fell on a fence between West Orange and Glen Ridge.
Thunderstorm Wind, Essex
- When
- July 14, 2:58 PM EST
- Where
- Essex County, 0.71 mi SE of Belwood Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 40.791, -74.162
A tree fell on a car along Branch Brook Drive just west of Belleville.
Thunderstorm Wind, Union
- When
- July 14, 3:00 PM EST
- Where
- Union County, 0.85 mi W of Winfield
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.621, -74.286
A tree fell in Rahway River Park, injuring two people southeast of Winfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in West Virginia, July 14, 20161 death · $701,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Virginia, July 14, 20161 death · $48,000 · 55 kt wind · 13 events
- Damaging Wind and Lightning Strikes in Alabama, July 14, 20161 death · 4 injured · $500 · 3 events
- Flash Flooding and Hail in Oklahoma, July 14, 2016$1.3 million · 1.5 in hail · 77 events
- Hail and Damaging Winds in Tennessee, July 14, 20161 death · $14,000 · 1 in hail · 8 events
- Lightning Strike in Louisiana, July 14, 20161 death · 1 injured · 1 event
- Hail and Damaging Winds in Arkansas, July 14, 20161 injured · $521,000 · 61 kt wind · 51 events
- Flash Flood and Damaging Winds in Mississippi, July 14 to 15, 2016$228,000 · 58 kt wind · 16 events
- Damaging Winds in Texas, July 14, 2016$260,000 · 78 kt wind · 5 events
- Damaging Winds in Louisiana, July 14 to 15, 2016$148,000 · 56 kt wind · 10 events
- Damaging Winds in New York, July 14, 2016$95,000 · 60 kt wind · 5 events
- Damaging Winds in North Carolina, July 14, 2016$108,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653856, 653829, 653860, 653853, 653858, 653865, 653863, 653871.